Pets.ca - Pet forum for dogs cats and humans 

-->

After affect or heat?

angher
July 26th, 2006, 02:46 PM
I recently took my chihuahua to the vet. She was given a steroid shot along with some antibiotics. The day after her first dose of medication and steroid shot, I noticed all she wanted to do was sleep and lie around. She showed no physical activity which was unusual for her. She is usually very energetic and active. Her change of behavior alarmed me. I took her to the vet once again due to her change of mood. They advised me to stop all medication. I have stopped all medication, however she is still moping around my house. I'm sure she still has the steroid shot in her system. The temperatures have also been very extreme in southern california. I'm wondering what it could be, the heat or the after affects of the steroids.

Prin
July 26th, 2006, 03:51 PM
The usual side effects from those shots are increased drinking followed by increased urination... Maybe the antibiotics haven't completely left her system yet- those I know can make anybody tired.

MERI
July 26th, 2006, 08:44 PM
My dog was on prednisone and antibiotics due to skin problems for about two weeks. He was extremely sleepy that days. And drank and urinated more than usual. But my vet told me that it was expectable. he was back to his normal as soon as we finished prednisone.